Alert archive / Texas / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 101, NWS San Angelo, TX

April 24, 2007Brown County, Texas

NWS San Angelo, TX issued this severe thunderstorm warning at Apr 24, 2007, 4:39 PM CDT for Brown County, Texas. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 24, 2007, 4:39 PM CDT (21:39 UTC)
Expired
Apr 24, 2007, 5:30 PM CDT
In force
51 min
Issued by
NWS San Angelo, TX
Area
Counties, with a storm outline in the text

County Brown County, TX

The radar

The Dyess AFB radar (KDYX), 92 km from the middle of the area, began a volume at 21:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 24, 11:49 AM CDTTornado WatchSPC11 hr
Apr 24, 3:58 PM CDTTornado Watch PDSSPC7 hr

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 9.7 hours before the alert went out and 199 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2007-04-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 819 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2007-04-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 192 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
819 J/kg
Mixed-layer CIN
-306 J/kg
Mixed-layer LCL
685 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
192 m²/s²
0-3 km storm-relative helicity
177 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KSJT 242141
SVRSJT
TXC049-242230-
/O.NEW.KSJT.SV.W.0101.070424T2139Z-070424T2230Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SAN ANGELO TX
439 PM CDT TUE APR 24 2007

THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BROWN COUNTY IN WEST CENTRAL TEXAS...

* UNTIL 530 PM CDT

* AT 437 PM CDT...THE PUBLIC REPORTED A SEVERE THUNDERSTORM          
  PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED 2 MILES SOUTH   
  OF BROWNWOOD...AND MOVING NORTHEAST AT 25 MPH. DAMAGING WINDS IN   
  EXCESS OF 60 MPH WILL ALSO BE POSSIBLE WITH THIS STORM.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  EARLY BY 450 PM CDT...
  OWENS BY 500 PM CDT...
  BLANKET BY 510 PM CDT...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT TUESDAY EVENING
FOR WEST CENTRAL TEXAS.

LAT...LON 3171 9914 3158 9905 3175 9870 3197 9885

$$
2 follow-up statements
000 
WWUS54 KSJT 242206
SVSSJT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
504 PM CDT TUE APR 24 2007

TXC049-242230-
/O.CON.KSJT.SV.W.0101.000000T0000Z-070424T2230Z/
BROWN TX-
504 PM CDT TUE APR 24 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM CDT
FOR BROWN COUNTY...

AT 503 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A SEVERE THUNDERSTORM. THIS STORM CONTINUES TO SLOWLY 
STRENGTHEN...AND IS NOW CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND 
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED ON 
SOUTHEAST SIDE OF BROWNWOOD...MOVING NORTHEAST AT 25 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  OWENS BY 515 PM CDT...
  BLANKET BY 530 PM CDT...

LAT...LON 3171 9914 3158 9905 3175 9870 3197 9885

$$
000 
WWUS54 KSJT 242217
SVSSJT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
515 PM CDT TUE APR 24 2007

TXC049-242230-
/O.CON.KSJT.SV.W.0101.000000T0000Z-070424T2230Z/
BROWN TX-
515 PM CDT TUE APR 24 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM CDT
FOR BROWN COUNTY...

AT 511 PM CDT...A SEVERE THUNDERSTORM ACROSS BROWN COUNTY CONTINUES 
TO STRENGTHEN..AND IS NOW CAPABLE OF PRODUCING LARGER THAN GOLFBALL 
SIZE HAIL...PERHAPS APPROACHING BASEBALL SIZE. THIS STORM WAS 
LOCATED JUST SOUTHEAST OF EARLY...MOVING NORTHEAST AT 25 MPH.

RESIDENTS ALONG OR JUST SOUTH OF HIGHWAY 377 BETWEEN EARLY AND 
BLANKET SHOULD TAKE COVER NOW

THE SEVERE THUNDERSTORM WILL BE NEAR...
  BLANKET BY 530 PM CDT...

LAT...LON 3171 9914 3158 9905 3175 9870 3197 9885

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 24, 4:25 PM CDT, 14 minutes earlier.

Area forecast discussion, Apr 24, 4:25 PM CDT, 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN ANGELO TX
425 PM CDT TUE APR 24 2007

.SHORT TERM...
LATEST SURFACE ANALYSIS PLACES COMBINATION FRONTAL BOUNDARY
AND DRYLINE ALONG AND EAST OF A HASKELL...TO SAN ANGELO...TO OZONA
LINE. WEST OF THIS BOUNDARY...SURFACE WINDS ARE MAINLY FROM THE
WEST IN THE 20 TO 30 MPH RANGE WITH GUSTS NEAR 40 MPH.

APPEARS THE SURFACE BOUNDARY WILL NOT BE MOVING MUCH DURING THE
NEXT SEVERAL HOURS. WITH THE POTENTIAL FOR CONTINUED LOW-LEVEL
FORCING ALONG THE SURFACE BOUNDARY...DECIDED TO ISSUE ANOTHER
TORNADO WATCH NUMBER 179 UNTIL 11 PM CDT TONIGHT. THIS NEW WATCH
INCLUDES IRION COUNTY...TOM GREEN COUNTY...AND CROCKETT COUNTY.

ONCE THIS SYSTEM MOVES EAST OVERNIGHT TONIGHT...EXPECT THE
THUNDERSTORM POTENTIAL TO MOVE EAST OF WEST CENTRAL TEXAS AS WELL.

COOLER TEMPERATURE NUMBERS CLOSE TO MOS GUIDANCE LOOK GOOD FOR THE
SHORT TERM.

.LONG TERM...
NORTHWEST FLOW ALOFT DOMINATES TEXAS AS THE LONG TERM BEGINS. A
MINOR SHORTWAVE MOVING ACROSS NORTH TEXAS FRIDAY AND FRIDAY NIGHT
MAY INITIATE SHOWERS AND THUNDERSTORMS...MAINLY ACROSS THE BIG
COUNTRY. A WEAK COLD FRONT...MOVING SOUTH ACROSS NORTH TEXAS MAY
ALSO SERVE AS A SURFACE FOCUS. THUS...WILL CONTINUE LOW POPS FOR
THOSE TWO PERIOD. OTHERWISE...THE LONG TERM LOOKS DRY WITH
AFTERNOON HIGHS WARMING TO AROUND 90 BY THE FIRST OF NEXT WEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
ABILENE 	 57  76  49  77 /  20  10  10   0
SAN ANGELO 	 59  82  49  81 /  20   0   0   0
JUNCTION 	 60  83  47  82 /  40  10   0   0

&&

.SJT WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING UNTIL 8 PM CDT THIS EVENING FOR COKE-FISHER-
IRION-JONES-NOLAN-STERLING-TAYLOR-TOM GREEN.

LAKE WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR BROWN-COLEMAN-
CONCHO-HASKELL-JONES-MCCULLOCH-RUNNELS-TAYLOR-TOM GREEN.

WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR COKE-FISHER-NOLAN-
STERLING.

&&

23/HUBER
Hazardous weather outlook, Apr 24, 2:56 PM CDT, 1 hour 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN ANGELO TX
256 PM CDT TUE APR 24 2007

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-252000-
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-
CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD-
TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE-
MASON-
256 PM CDT TUE APR 24 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT
A MODERATE RISK OF SEVERE WEATHER CONTINUES THIS AFTERNOON AND
EVENING GENERALLY ALONG AND EAST OF A COLEMAN...BRADY...JUNCTION
LINE. THUNDERSTORMS CONTINUE DEVELOP ACROSS WEST CENTRAL TEXAS AS
A DRY LINE MOVES EAST ACROSS THE AREA. THE MAIN THREATS WILL BE
LARGE HAIL AND DAMAGING WINDS...ALTHOUGH AN ISOLATED TORNADO COULD
ALSO OCCUR.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
THUNDERSTORMS ARE POSSIBLE AGAIN FRIDAY AND FRIDAY NIGHT ACROSS
WEST CENTRAL TEXAS.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED ACROSS THE HEARTLAND AND
NORTHWEST HILL COUNTRY THIS AFTERNOON AND EVENING.

In the hours before

Special weather statement, Apr 24, 12:19 PM CDT, 4 hours 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
1219 PM CDT TUE APR 24 2007

TXZ072-073-076-077-241815-
TOM GREEN TX-CONCHO TX-SCHLEICHER TX-CROCKETT TX-
1219 PM CDT TUE APR 24 2007

...SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 115 PM CDT FOR TOM
GREEN...CONCHO...SCHLEICHER AND CROCKETT COUNTIES...

AT 1215 PM CDT...A LINE OF STRONG THUNDERSTORMS WAS INDICATED BY
NATIONAL WEATHER SERVICE DOPPLER RADAR ALONG A LINE EXTENDING FROM 5
MILES EAST OF KNICKERBOCKER TO 25 MILES WEST OF ELDORADO...OR ALONG A
LINE EXTENDING FROM 12 MILES SOUTHWEST OF SAN ANGELO TO 12 MILES EAST
OF OZONA...MOVING NORTHEAST AT 20 MPH.

* STRONG THUNDERSTORMS WILL BE NEAR...
  THE INTERSECTION OF US-190 AND RANCH ROAD 1828 BY 1235 PM CDT
  CHRISTOVAL BY 1245 PM CDT
  WALL BY 1255 PM CDT
  THE INTERSECTION OF RANCH ROAD 1828 AND RANCH ROAD 915 BY 100 PM
  CDT
  US-277 NEAR THE SCHLEICHER-TOM GREEN COUNTY LINE BY 105 PM CDT
  MERETA AND ELDORADO BY 115 PM CDT

HALF INCH SIZE HAIL AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS
STORM. HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA
ROADWAYS...ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE
ENCOURAGED TO MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE
THE PROPER ACTIONS SHOULD A WARNING BE ISSUED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CDT TUESDAY EVENING
FOR WEST CENTRAL TEXAS.
Local storm report, Apr 24, 12:28 PM CDT, 4 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
1228 PM CDT TUE APR 24 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1225 PM     HAIL             2 E HAMBY               32.52N 99.60W
04/24/2007  E1.00 INCH       SHACKELFORD        TX   AMATEUR RADIO

&&

08
Local storm report, Apr 24, 12:59 PM CDT, 3 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
1259 PM CDT TUE APR 24 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1250 PM     HAIL             WOODSON                 33.01N 99.05W
04/24/2007  E1.75 INCH       THROCKMORTON       TX   AMATEUR RADIO

&&

08
Special weather statement, Apr 24, 1:13 PM CDT, 3 hours 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
113 PM CDT TUE APR 24 2007

TXZ066-241900-
RUNNELS TX-
113 PM CDT TUE APR 24 2007

...SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 215 PM CDT FOR RUNNELS
COUNTY...

AT 110 PM CDT...SEVERAL STRONG THUNDERSTORMS WERE INDICATED BY
NATIONAL WEATHER SERVICE DOPPLER RADAR OVER RUNNELS COUNTY...NEAR
HATCHEL AND JUST NORTHEAST OF WINTERS. BOTH OF THESE STORMS ARE
MOVING NORTHEAST AT 35 MPH...AND BOTH ARE CAPABLE OF PRODUCING PEA
SIZE HAIL AND WIND GUSTS UP TO 50 MPH.

* OTHER LOCATIONS IN THE ALERT INCLUDE BUT ARE NOT LIMITED TO WINTERS
  LITTLE ELM LAKE...WINTERS...HATCHEL...CREWS AND BENOIT.

HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS...
ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO
MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER
ACTIONS SHOULD A WARNING BE ISSUED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CDT TUESDAY EVENING
FOR WEST CENTRAL TEXAS.
Local storm report, Apr 24, 1:33 PM CDT, 3 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
133 PM CDT TUE APR 24 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0132 PM     HAIL             BAIRD                   32.40N 99.40W
04/24/2007  E1.00 INCH       CALLAHAN           TX   AMATEUR RADIO

&&

08
Special weather statement, Apr 24, 4:11 PM CDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
411 PM CDT TUE APR 24 2007

TXZ140-242215-
BROWN TX-
411 PM CDT TUE APR 24 2007

...SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 515 PM CDT FOR BROWN
COUNTY...

AT 408 PM CDT...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL
WEATHER SERVICE DOPPLER RADAR 5 MILES NORTH OF BROOKESMITH...OR ABOUT
10 MILES SOUTHWEST OF BROWNWOOD...MOVING NORTHEAST AT 25 MPH. THIS
STORM CONTINUES TO STRENGTHEN...AND MAY NEED TO BE UPGRADED TO A
WARNING SHOULD THIS STRENGTHENING CONTINUE.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  BROWNWOOD BY 430 PM CDT
  EARLY BY 440 PM CDT
  OWENS BY 450 PM CDT
  BLANKET BY 505 PM CDT

PEA SIZE HAIL AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM.
HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS...
ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO
MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER
ACTIONS SHOULD A WARNING BE ISSUED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT TUESDAY EVENING
FOR WEST CENTRAL TEXAS.

The office that day

Everything else NWS San Angelo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 23, 7:40 PM CDTTornado WarningSJTFisher, Nolan50 min
Apr 23, 8:28 PM CDTTornado WarningSJTFisher, Nolan47 min
Apr 23, 9:06 PM CDTTornado WarningSJTFisher, Jones, Nolan, Taylor54 min
Apr 23, 9:58 PM CDTTornado WarningSJTJones32 min
Apr 24, 4:11 AM CDTLake Wind AdvisorySJTBrown, Coleman, Concho, Haskell, Jones, McCulloch and 3 more15 hr
Apr 24, 4:11 AM CDTWind AdvisorySJTCoke, Fisher, Nolan, Sterling15 hr
Apr 24, 4:13 AM CDTRed Flag WarningSJTCoke, Fisher, Irion, Jones, Nolan, Sterling and 2 more16 hr
Apr 24, 11:03 AM CDTSevere Thunderstorm WarningSJTJones, Taylor42 min
Apr 24, 11:18 AM CDTSevere Thunderstorm WarningSJTCoke, Runnels27 min
Apr 24, 11:47 AM CDTSevere Thunderstorm WarningSJTCoke, Runnels28 min
Apr 24, 11:51 AM CDTSevere Thunderstorm WarningSJTThrockmorton9 min
Apr 24, 11:57 AM CDTSevere Thunderstorm WarningSJTCallahan, Jones, Shackelford, Taylor48 min
Apr 24, 12:15 PM CDTSevere Thunderstorm WarningSJTCoke, Coleman, Runnels30 min
Apr 24, 12:31 PM CDTSevere Thunderstorm WarningSJTShackelford, Throckmorton44 min
Apr 24, 1:29 PM CDTSevere Thunderstorm WarningSJTCallahan, Shackelford31 min
Apr 24, 4:04 PM CDTSevere Thunderstorm WarningSJTColeman, McCulloch41 min
Apr 24, 5:19 PM CDTSevere Thunderstorm WarningSJTSchleicher26 min
Apr 24, 5:25 PM CDTSevere Thunderstorm WarningSJTConcho, Tom Green50 min
Apr 24, 5:27 PM CDTSevere Thunderstorm WarningSJTBrown17 min
Apr 24, 5:39 PM CDTSevere Thunderstorm WarningSJTColeman36 min
Apr 24, 5:39 PM CDTTornado WarningSJTConcho, Tom Green36 min
Apr 24, 5:50 PM CDTSevere Thunderstorm WarningSJTCrockett, Sutton25 min
Apr 24, 6:06 PM CDTSevere Thunderstorm WarningSJTBrown, Coleman24 min
Apr 24, 6:07 PM CDTSevere Thunderstorm WarningSJTMenard, Schleicher23 min
Apr 24, 6:13 PM CDTTornado WarningSJTColeman, Concho, McCulloch47 min
Apr 24, 6:15 PM CDTSevere Thunderstorm WarningSJTSchleicher, Sutton45 min
Apr 24, 6:21 PM CDTSevere Thunderstorm WarningSJTConcho, Menard, Schleicher24 min
Apr 24, 6:28 PM CDTSevere Thunderstorm WarningSJTBrown47 min
Apr 24, 6:46 PM CDTSevere Thunderstorm WarningSJTConcho, McCulloch29 min
Apr 24, 6:48 PM CDTTornado WarningSJTBrown27 min
Apr 24, 6:59 PM CDTSevere Thunderstorm WarningSJTBrown, McCulloch, San Saba46 min

Nearby

Severe Thunderstorm Warnings in Texas, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.